Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 2, 2020, 2:09 PM MST for 6 counties in Idaho. It took effect at Feb 2, 2020, 11:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2020, 2:09 PM MST (21:09 UTC)
- In effect from
- Feb 2, 2020, 11:00 PM MST
- Expired
- Feb 3, 2020, 5:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -281 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082 WWUS75 KBOI 022109 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 209 PM MST Sun Feb 2 2020 IDZ014>016-030-031300- /O.NEW.KBOI.WI.Y.0004.200203T0600Z-200204T0000Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 209 PM MST Sun Feb 2 2020 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Idaho. * WHEN...From 11 PM this evening to 5 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
994 WWUS75 KBOI 030923 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 223 AM MST Mon Feb 3 2020 IDZ014>016-030-040000- /O.CON.KBOI.WI.Y.0004.000000T0000Z-200204T0000Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 223 AM MST Mon Feb 3 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southwest Idaho. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing and drifting snow may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
625 WWUS75 KBOI 032351 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 451 PM MST Mon Feb 3 2020 IDZ014>016-030-040100- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-200204T0000Z/ Upper Treasure Valley-Southwest Highlands-Western Magic Valley- Southern Twin Falls County- 451 PM MST Mon Feb 3 2020 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to subside through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:01 AM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Feb 2, 10:01 AM MST, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boise ID
1001 AM MST Sun Feb 2 2020
.DISCUSSION...Snow will continue across far southeast Oregon and
portions of southwest Idaho through this afternoon while edging
into s-central Idaho by early afternoon. The heavier accumulations
will focus across southern Malheur county and the higher terrain
of southwest Idaho, mostly south of the Snake Plain. Northwest
winds will produce blowing snow in these areas as well, making for
hazardous travel conditions. Current forecast and hazards have
this handled so no update for this morning.
&&
.AVIATION...MVFR to IFR conditions in light snow, mainly southeast
of a line from KBNO to KMYL. Terrain obscured. Scattered snow
showers developing in eastern OR during the afternoon. Snow will
taper off after 00z/Mon except linger near KTWF and KJER through
16z/Mon. Surface winds N-NW 10-20 kt except 25-35 kt near KBOI
KMUO KJER KTWF after 00z/Mon. Winds aloft at 10kft MSL: NW-NE
25-35 kt.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Wednesday...A strong winter storm is
moving into the area this morning. It is already snowing in our
northern and northwest sections, including Baker City, Burns, and
McCall. A cold front associated with this system is moving
southeast through the area, and at 2 am MST was located roughly
from a little west of McCall to near Ontario to Steens Mtn. Much
colder air is moving in behind this front, and highs today will be
15 to 20 degrees cooler than yday. A winter weather advisory for
snow and blowing snow was issued previously for much of our
southern area (mostly along and near the NV border). This morning,
we have added part of the western Magic Valley (generally from
Jerome and Twin Falls east to the respective county lines), from 5
pm MST today until 11 am MST Monday. The Treasure Valley is
forecast to receive less than one inch of snow. Winds will gust 30
to as high as 45 mph behind the front, creating blowing snow and
making travel even more difficult. Monday, as the system moves
away to the east, snow will be confined to our eastern edges.
Winds will be quite gusty once again. Tuesday will be dry and
cold. Tue night, moisture will move in from the northwest,
bringing snow to northern and western areas. As this moisture
continues southeast Wednesday, snow will spread with it. Snow
levels will initially be cold enough for snow at all elevations.
During the afternoon, warmer air will move into southeast Oregon,
and snow will mix with or change to rain in northern Harney County
(including Burns), along with portions of west-central Malheur
county. Additional advisories may be required for this next
system.
LONG TERM...Wednesday night through Saturday...Scattered showers
and breezy mountain winds will continue over the area Wednesday
night and Thursday as snow levels rise above 4000 feet MSL. Precip
will slowly shift eastward and decrease throughout Thursday and
Friday as a warmer and drier air mass nudges into the area.
However, light to moderate snowfall amounts are likely to continue
for the central Idaho mountains through early Friday above 4500
feet MSL. Temperatures are forecast to reach 10 degrees above
normal during this time frame. Thereafter, models are struggling
to depict timing and intensity of an incoming cold low pressure
system next weekend. Current forecast has a blend of cooler
temperatures with breezy winds and showers beginning Saturday.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 5 PM this afternoon to 11 AM MST
Monday IDZ016.
Winter Weather Advisory until 11 AM MST Monday IDZ030.
Winter Weather Advisory until 5 PM MST this afternoon IDZ029.
Winter Weather Advisory until 5 AM MST Monday IDZ015.
OR...Winter Weather Advisory until 5 PM MST /4 PM PST/ this afternoon
ORZ063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...DG
AVIATION.....KA
PREV SHORT TERM...SP
PREV LONG TERM....SHNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.